MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. COSEAL SPRAY SET; SEALANT,POLYMERIZING

BAXTER INTERNATIONAL INC. COSEAL SPRAY SET; SEALANT,POLYMERIZING
Catalog Number 0600021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: date of birth: the date of the birth is an unknown day in (b)(6).A4: weight: patient¿s weight is 3.980kg.Patient¿s height is 56.2cm.G1: device manufacturer postal code: 7860.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Five days prior to the receipt of this report, the patient underwent a thoracotomy (pulmonary artery banding) procedure wherein coseal spray set was applied.Three days later the patient developed a two-stage pulse arrhythmia upon awakening.Analgesia was added and the patient was monitored.Circulation was stable.Two days later sedation was terminated and the two stage pluse did not reoccur.The following day the patient was transferred to a general medical unit.An echocardiogram was performed, and a small amount of pericardial fluid was found around the entire circumference of the heart.Diastolic dimension is less than 1mm.Two days after that, a follow up echocardiogram was performed, and a pericardial effusion was observed around the entire heart.The diastolic dimension was about 7 mm, which had rapidly increased compared to the day before yesterday.Emergency drainage was performed.A median subcutaneous incision of about 4 cm was made to reach the pericardial sac at the diaphragmatic plane, resulting in a clear red pale bloody pericardial effusion.The pericardial effusion drained approximately 35 ml.Since there was no persistent bleeding in the pericardial sac, a 15fr drain was placed in the pericardial sac and the wound was opened and closed.The patient was hospitalized for an unspecified amount of time and has since recovered from the events.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information was added to h6.H11: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COSEAL SPRAY SET
Common Device Name
SEALANT,POLYMERIZING
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - LESSINES
boulevard rene branquart 80
lessines
BE  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19657699
Report Number1416980-2024-03350
Device Sequence Number6540567
Product Code NBE
UDI-Device Identifier00085412087788
UDI-Public(01)00085412087788(17)270111(10)32023492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PMA P030039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0600021
Device Lot Number32023492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COSEAL; SPRAY SET REGULATOR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight4 KG